Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from UTI. Having irregular vaginal bleeding. What could be causing this?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi I have been having vaginal bleeding for three weeks not heavy but noticeable. Until three months ago my periods have been extremely regular. I went to my obgyn and he treated me for a small case of vaginitis. I completed the antibiotics and got a yeast infection treated the yeast infection and got a Uti followed by another cycle of antibiotics and yeast infections. My obgyn says its just hormones but past night I had a thick black tar like discharge that's worrying me. My pad wouldn't absorb it and it had dried on the exterior of my vagina. This morning it's back to red bleeding. What could be causing this chaos??
Thank you
Posted Sat, 10 Nov 2012 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

The possible causes for you bleeding are:
Ortho evra patch can cause side effects like break through bleeding.
Reference: WWW.WWWW.WW Sometimes this bleeding can occur in thick color also.
One more possibility is as you used course of antibiotics to treat the infection, some of the antibiotics can alter the levels of the hormones of the patch and can affect its function leading to breakthrough bleeding.
So usually this bleeding will subside soon. If the bleeding continues you can take treatment to stop it with your doctor's advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor